MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110137
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during set up for a navio tka surgery, the unit displayed error messages for foot pedals and handpiece.They did usual cascade of reboots, resets, plug/unplug.Ultimately the 4000000000 error code appeared.It is suspected that the handpiece shorted the siu or ups.The procedure was completed, with a significant delay, using manual instrumentation.No further complication was reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Section h10: the navio handpiece, pfsr110137, sn(b)(6) , intended for use in treatment was returned for evaluation.A relationship between the reported event and the device was established.Nothing was identified visually that contributed to the reported problem.A functional evaluation was attempted.The reported problem was confirmed.The system will not recognize the handpiece.Upon further investigation, the handpiece connector has a damaged pin that is laying across multiple pins and will not allow the handpiece to properly connect to the system.An image was provided.The image provided confirmed the 4000000000 error code appeared.The most likely cause of this event is a damaged pin in the handpiece connector.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints has identified prior events.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of this case.Refer to the navio surgical system user¿s manual, section assembling the hardware, assembling the handpiece for proper set up and handling.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Per complaint details from the uk, it was reported that during set up for a navio tka surgery, the unit displayed error messages for the handpiece.The procedure was completed, with a significant delay, using manual instrumentation.No further complication was reported.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.Internal complaint reference number: (b)(4).

Brand Name
NAVIO HANDPIECE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15073496
Report Number3010266064-2022-00529
Device Sequence Number5541492
Product Code OLO
UDI-Device Identifier00885556628515
UDI-Public00885556628515
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberPFSR110137
Device Catalogue NumberPFSR110137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NPFS02000 NAVIO SURGICAL SYSTEM US; PFSR120031 NAVIO BBT FOOTPEDAL
Patient SexUnknown